Jump to content
Important Survey - Please Participate ×

Is it withdrawls or have my anxiety gotten worse?


[...]

Recommended Posts

Since I my the cut to 1mg Klonopin a month ago (have kept holding at this dosage) my anxiety has gotten steadily worse. From being able to walk a round the block and taking short drives I'm now not able to sit in the passenger seat without getting terrible attacks, and taking walks is almost impossible, can barely go around the corner, even with the assistace of my mother. She even have to hold my arm because the wave of attacks locks up my muscles and almost makes me fall over.

I have never experienced anxiety like this before, when I try to explain it to people I say it feels like being pushed out of a plane (without a paracute) while at the same time being tased.

My fear of open spaces and open skies has also gotten so bad that just seeing fields with blue skies on the tv makes my palms sweaty.

 

Do you think this is caused be the withdrawls or has my primary anxiety gotten worse?, has anyone else experienced something similar?. I so will this get better while holding at 1mg or do I have to keep on tampering?.

 

Any helpful feedback is appreciated :).

 

I'm going to try to work out a bit more at home since I got a stationary bike and weights, hopefully this can help a little (inspired by the Simpson's episode where Marge gets anxiety and starts lifting weights :)).

Link to comment
Share on other sites

Almost certainly withdrawal induced agoraphobia. It's horribly common. There was a whole thread on people having identical problems earlier this week.

It should lessen as you stabilise. The gentler your taper, the less you should get it.

Link to comment
Share on other sites

Thanks for the reply :), it helps to know this. Guess I will just have to accept that this will be tough. At least I know it will get better.

 

Since I already had agoraphobia before I started tapering, no wonder it has gotten worse :(.

Maybe the Klonopin is the reason for my agoraphobia, given that I had stayed at 2mg for 5 years?.

Link to comment
Share on other sites

Bain, you described do my issue perfectly. Terrifies me that I'm having such an issue walking!!!!!!!!

I almost feel like one of those fainting goats :).

Link to comment
Share on other sites

Bain, you described do my issue perfectly. Terrifies me that I'm having such an issue walking!!!!!!!!

I almost feel like one of fainting goats :).

 

:laugh:  Good way to describe it. Even after gaining some strength after acute and beyond....I still lack the confidence to even get on the treadmill,  let alone go for walks outside the house. Walks at one time, was my lifeline and could always be counted on to give me the attitude adjustment I needed.... I miss them.

 

Back to the OP; I really think in my case this whole w/d has made my anxiety worse and I'm not sure it will ever be the same. I mean there is no such thing as a comfortable anxiety disorder, but it was tolerable compared to what it is now!

Link to comment
Share on other sites

I had terrible withdrawal anxiety for months- it was uncontrollable. It subsided after about 3-4 months for me. That was definitively the worst. I do get anxiety here and there out of the blue, but it is way more infrequent and easier to handle. It is most likely going to peak and then start to subside.
Link to comment
Share on other sites

One of the troubles with all of this is the fact that doctors don't know how bad the withdrawls are, and my exposure training according to my doctor should make me feel better, the problem is that it's had the exact opposite effect, instead of feeling less anxiety I feel way more and at this point. Getting simplified advice like " You're not going to die" etc, don't work on these attacks, I'm not afraid of dying, I'm afraid of the gruesome panics attacks that hit me each time I go outside.

Have tried to push myself a bit to much I think.

I guess I have to accept that for a while I can't take walks etc. and not be to hard on myself.

Link to comment
Share on other sites

Hi Bain,

 

I was put on Valium to help me sleep. Never had a panic attack or agoraphobia in my life, although I do tend to worry needlessly at times. I am not an overly anxious person.

 

But during my taper, I am too often filled with crazy anxiety, intrusive scary thoughts, and I lay awake in bed trying to fall asleep, unable to shut off the  anxiety. Some times I awake in the am with palpitations and feelings of doom.

 

I can't watch sad movies or even mildly upsetting ones. I can't read any negative articles in the newspaper.

 

So no, don't think you are alone. I often think my anxiety wdfx are worse than my physical symptoms and my physical symptoms are pretty bad at times for days at a time.

 

It's a normal...ugh.... part of the healing process. Think of it as your brain healing, because it IS healing. These feelings shall pass eventually.

 

Good luck, I hope this difficult anxiety symptom will disappear soon.

 

I hope you are tapering very slowly and cutting very small amounts and holding as long as necessary so hopefully this anxiety will leave you before you make another cut.... At least a month.. Maybe more, In my opinion.

 

Peace and healing to you! I am sorry you are struggling!

 

Heathcliff

Link to comment
Share on other sites

One of the troubles with all of this is the fact that doctors don't know how bad the withdrawls are, and my exposure training according to my doctor should make me feel better, the problem is that it's had the exact opposite effect, instead of feeling less anxiety I feel way more and at this point. Getting simplified advice like " You're not going to die" etc, don't work on these attacks, I'm not afraid of dying, I'm afraid of the gruesome panics attacks that hit me each time I go outside.

Have tried to push myself a bit to much I think.

I guess I have to accept that for a while I can't take walks etc. and not be to hard on myself.

 

Exposition doesn't work with chemical, benzo induced anxiety. And it's nothing short of cruelty to push sufferers into situations they don't want to be in. It is just DIFFERENT from 'conventional' agoraphobia. Your CNS is stuck in flight mode and that can't be changed by confronting anything.

Link to comment
Share on other sites

I'm going to postpone further tapering, a at least until I can get outside without collapsing.

Did the first 1mg in two months which was way to fast. Going to the rest a lot slower, since the tablets can't be cut accurate into smaller dosages I have to do t milk titration. Maybe a daily reduction of 0.01mg or less would be the way to go?.

Link to comment
Share on other sites

×
×
  • Create New...